| | Recently Put On Abilify and Paxil, Having Issues....Need Input
For years I've suffered from panic disorder and depression. Recently, my doctor thought I could be bi-polar type 2. I'm now on Abilify, Paxil, and take Xanax, as needed.
I have noticed threads on here regarding Abilify and the side effects. I think I may be having problems with it, but I am wondering if it's the combination of drugs, or just the Abilify, and wanted to hear other people's experiences.
I've only been on this drug combination for two weeks now. I've had a terrible time sleeping, and have the restless, achy muscles, that I've seen others complain about. I cannot sit still for anything. Even just sitting down to eat a meal is difficult for me, because I feel like I need to get up and walk around or do something. I'm also extremely drowsy, but when I try to sleep, not only do the muscles bother me, but it seems like as I drift to sleep, I constantly wake up with a choking feeling, like I've lost my breath. So this goes on for quite a while, until I finally fall asleep for maybe two hours. It's shallow sleep. Then I'm up and can't get back to sleep. This can't be good.
My question is, has anybody out there had this when they initially started, and after time, the side effects went away? The drug has definitely helped stabilize my mood and panic disorder. I'm more calm and rational, which has helped me avoid the many panic attacks I was having. I also feel less depressed. However, the restlessness, combined with the little sleep I'm getting is driving me bonkers. I feel like I want to crawl out of my skin. I'm feeling really discouraged, because it's like it's helping one condition, but causing another.
How much time do you think I should give this before talking to my doctor about getting off of the Abilify, or switching? I just don't want to abandon ship too quickly. But I also don't want to be taking it for so long and still having problems, and then have issues getting off the med.
Any input would be appreciated.